If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you


No announcement yet.

Nose Bleeds


About the Author


ympetro Find out more about ympetro
  • Filter
  • Time
  • Show
Clear All
new posts

  • Nose Bleeds

    I have been taking Metroprolol (25 mg per day) and Disopyramide (200 mg per day) since January 2011. About 2 weeks into the new meds, I have been experiencing severe nose bleeds. Doc at Stanford said it is not a side effect from the meds; however I have never had nose bleeds in the past...just since taking these meds (not sure which one or both is causing this). I have been extremely tired also (to the degree that some days I can not function). Not sure if I am anemic due to the nose bleeds for months. Does anyone have any insight into this? Thanks!

  • #2
    Re: Nose Bleeds

    I looked up disopyramide's side effects, and apparently it can cause dry mouth/nose/throat/eyes. That might contribute to nose bleeds.

    You might try using one of the saline nasal sprays, like Ocean. It's sold over-the-counter and it's not a medication -- it just moistens your nasal passages. When I lived in the southwest, or when I visit there now, I tend to get nose bleeds if I don't use it.

    Just a guess, but I doubt that your tiredness is due to the nose bleeds --- I think you'd have to have a lot of really massive nose bleeds for that to be the cause. But it's really common for people just starting beta blockers to feel fatigue; I know I did. Most people adjust to it after a few weeks or months. I think the same is true of disopyramide, though maybe someone who's taken it can comment.

    Myectomy on Feb. 5, 2007.


    • #3
      Re: Nose Bleeds

      My daughter Brooke just starting having nose bleeds also now about once a day for the last week..... She has been on toprol for 6 months so we don't think it is a sudden side effect. Would like to know if this is common condition of HCM ?


      • #4
        Re: Nose Bleeds

        I don't think that it has anything to do with HCM. I think that the cold and dry weather is the cause. And I also agree with Gordon about the Norpace...it does dry you out, so it could be contributing. I agree with the saline sprays in the nose. It can only help and can't hurt. When I took Norpace I was insanely thirsty all the time. I couldn't go anywhere without water, and even now I carry around water.
        Daughter of Father with HCM
        Diagnosed with HCM 1999.
        Full term pregnancy - Son born 11/01
        ICD implanted 2/03; generator replaced 2/2005 and 2/2012
        Myectomy 8/11/06 - Joe Dearani - Mayo Clinic.


        • #5
          Re: Nose Bleeds

          I have tried saline solutions in addition to Vaseline...but neither is helping. I have been taking the meds since January....hope things improve in the near future.


          Today's Birthdays


          There are no members with birthdays today.